|Ulcers and HIV
Jan 21, 2008
I have been experiencing real bad stomach pains. I am HIV positive and my doctor has changed my regimen. I had been taking my meds for almost 2 months before I even had any stomach pains, so I was wandering if the side effects could occur after 2 months of meds or if it could possibly be an ulcer. All of my symptoms are the same symptoms as a peptic ulcer. My stomach burns and burns, leading to vomiting and diarreah. Can an ulcer effect my HIV, can my HIV effect my ulcer. If I do have an ulcer what type of meds can I take for it? Thank you.
| Response from Dr. Young
Thanks for your post.
It is really difficult for me to know exactly what's is causing your symptoms. It seems like the choices can be broken into two categories- something related to medication side effects or something else.
Depending on which HIV medications you're taking, you could try taking an acid (like omeprazole or ranitidine) to see if this helps your pain. Don't take antacids without contacting your doctor first, if you take atazanavir (Reyataz).
It would not be wise to make such a diagnosis by yourself, or even by a doctor over the internet. Rather, I'd strongly suggest that you see your healthcare provider and get appropriate medical diagnostics. Most ulcers are associated with a bacterial infection, called H pylori- antibody testing can help sort out who would benefit from antibiotic treatment.
Best of luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain Relief For Vaginal Ulcer
- Do People Get HIV From Sex With A Prostitute?
- Fever After Masturbation Worried I Have HIV
- Hairy Tongue After Anal Sex Bottom Worried I Have HIV
- Itchy Red Spots After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- White Spots After Deep Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.